MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); BIPOLAR CUTTING FORCEPS

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); BIPOLAR CUTTING FORCEPS
Model Number 3006
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for investigation, upon evaluation of the device, a visual inspection was performed and it was noted that the device was not returned in its original packaging.The device was returned with the jaws opened and the latch mode in the on position.The distal end was observed under a microscope and no irregularities with the jaws or the teeth on the jaws were noted.The insulation on the legs near the distal end of the device had multiple minor slits but the slits were exposing metal.The shaft of the device had no indications of dents, bends or deformities.When the jaws were closed, the tip of the jaw was the first point of contact.A caliper was used to measure the inside of the first teeth of the jaw.The jaw opening measured at approximately.350 which is within standard specifications as the range is between.300- 0.050¿/ +0.100.The mesh was inspected on each side of the device and it appeared to be in good condition.The flare had no indications of physical damage after it was overserved under a microscope.In addition, the blade was able to be extended and retracted smoothly with no restrictions or issues.The ratchet lock switch was confirmed to engage and release the jaws as designed.The coagulation function of the handpiece was tested using a test esg-400 and a test esg-400 footswitch.The handpiece was connected to the bipolar connector on the test esg-400 with no issues.A saline soaked tissue was used in attempt to activate the handpiece but subsequently, the test esg-400 produced a beeping noise indicating output power to the handpiece.However, there was no output from the distal end as no vapor moistures were observed.Lastly, a multimeter was used to the check the continuity from the pins to the jaw and it was confirmed that the top jaw had no continuity.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
A user facility reported to olympus that during a laparoscopic excision of endometriosis, the doctor attempted to use a bipolar cutting forceps to resect endometriosis.The equipment was connected per usual and all connections were checked.Pedal-bipolar was attached to the machine and when activated, it produced a continuous beeping sound but no cautery was obtained.A second bovie machine was attempted but the equipment was still unable to function.There was no patient involvement, no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
This follow up report is being submitted to include the device history record(dhr) review and results from the legal manufacturer investigation.The dhrs for this product have been reviewed.All records indicate that the product was manufactured and tested in accordance with all applicable procedures and met all final product release criteria.A total of 120 units were produced under this lot number with no associated ncrs, reported scrap or recorded process deviations relating to the reported failure.The observed failure is a known phenomenon and may be a result of putting extra stress and force on the device before or during the procedure.This may have caused the cord to have been shifted and the circuit contact to become misplaced and left as an open circuit.The instructions for use (ifu) states: keep the instrument tip in sight during use.Inadvertent activation or movement of the instrument outside the field of vision may result in patient injury olympus will continue to monitor complaints for this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
BIPOLAR CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key12093907
Report Number8010047-2021-08203
Device Sequence Number4000531
Product Code KGE
UDI-Device Identifier00821925035898
UDI-Public00821925035898
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberFR845694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1